MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIDENT TRITANIUM ALIGNMENT GUIDE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIDENT TRITANIUM ALIGNMENT GUIDE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number I-H2022AG00
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been one other event for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
After receiving two custom made instruments, we removed them from the packaging and reviewed the instrument before showing the physician.When putting the guide on the inserter we noticed something did not seem correct.I had contacted the rep from the customs instruments decision and sent pictures to see if something was done incorrectly.After sending pictures and the product number stephen noticed that the pin on the modular sleeve is protruding out the wrong side rotating everything 180 degrees in the wrong direction.
 
Additional Manufacturer Narrative
An event regarding an assembly issue (pin on the modular sleeve protruding out the wrong side) involving a trident guide was reported.The event was confirmed based on evaluation of returned device.Method & results: -device evaluation and results: visual inspection: the device was returned for evaluation.Based on visual inspection, it is confirmed that the pin on the modular sleeve is protruding on the wrong side.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: upon assembly of the specialty trident tritanium alignment guide, i-h2022ag00, the incorrect pin orientation of the modular sleeve assembly i-h2022sa00 caused the modular pointer assembly p/n: (b)(4) (specialty tritanium / trident modular pointer assembly) to point 180 degrees in the incorrect direction.Material analysis: not performed as this event does not relate to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been one complaint for the reported lot.Assenssment: according to the complaint, when the stryker sales representative received the two specialty alignment guides that were ordered, they ¿¿ removed the from the packaging and reviewed the instrument before showing the surgeon¿.It was during this review, outside of the hospital environment, that the sales representative discovered the discrepancy.The two i-h2022ag00 specialty alignment guides in scope of the non-conformance were returned to stryker and were never brought into the operating room.Because the discrepancy devices were never exposed to the patient or user (i.E.Surgeon) in an operating room environment, nor can they be exposed in the future (as the devices were returned to stryker), they do not represent a hazard.Conclusion: based on the assessment, there are no hazards or associated harms associated with this discrepancy.
 
Event or Problem Description

Brand Name
SPECIALTY TRIDENT TRITANIUM ALIGNMENT GUIDE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8803337
Report Number0002249697-2019-02598
Device Sequence Number320257
Product Code LPH
UDI-Device Identifier07613327347524
UDI-Public07613327347524
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberI-H2022AG00
Device Lot NumberAL13V16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;